News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Arachnoid Cyst


 Dig62 - Thu May 31, 2007 7:10 pm

Hello and thank you for your time.

44
Male
Hypertrophic Cardiomyopathy, Renal Cell Carcinoma
Myectomy, Radical Nephrectomy
Family history of Parkinson's
Atenolol 50mg x 2, Aspirin 81mg

I saw a neurologist on May 17th of this year for symptoms of extreme fatigue/drowsiness, persistent left-sided headache, pain behind eyes with blurriness/double vision, predominantly on left side, and involuntary jerking of left leg while reclining. Also noted are odd electrical sensations across scalp and hissing in left ear.

Was referred for MRI which revealed a "prominent csf space measuring 2.4 x 4.9 x 4.4 cm in the left side of the posterior fossa which may represent an arachnoid cyst versus an assymetric cisterna magna". Attached is a copy of the MRI report with personal information removed.

http://i58.photobucket.com/albums/g256/tcxl/mri.jpg

Upon follow-up with neurologist today I was told that my MRI looked 'good' and that nothing out of the ordinary was found. When pressed about the arachnoid cyst he told me that these are quite common and benign, and that I should take tylenol for the headache. End of discussion.

I feel confused and a bit agitated, and feel that I should get a second opinion. I believe that my symptoms are being caused by this thing and that tylenol is not going to make it go away.

Any advice would certainly be appreciated,

Respectfully,

Dig62
 Dr. Chan Lowe - Wed Jun 13, 2007 6:44 pm

User avatar Arachnoid cysts are fairly common as your doctor has said. It is unlikely that a simple arachnoid cyst is causing your symptoms.

It may be that you are having atypical migraines causing your symptoms. Another possibility would be a seizure disorder.

I would recommend following up with your neurologist to continue evaluating your symptoms and hopefully finding a diagnosis soon.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here